Pulmonary edema induced by intravenous ethchlorvynol

Dewey J. Conces, Donald L. Kreipke, Robert D. Tarver

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

The intravenous injection of ethchlorvynol is an uncommon cause of noncardiac pulmonary edema. Two cases of intravenous ethchlorvynol-induced pulmonary edema are presented. The patients fell asleep after injecting the liquid contents of Placydil capsules (ethchlorvynol) and awoke several hours later with severe dyspnea. Arterial blood gases demonstrated marked hypoxia. Chest radiographs revealed bilateral diffuse alveolar densities. The patients' symptoms and radiographic findings resolved after several days of supportive care. Changes in the lung caused by ethchlorvynol may be the result of direct effect of the drug on the lung.

Original languageEnglish (US)
Pages (from-to)549-551
Number of pages3
JournalAmerican Journal of Emergency Medicine
Volume4
Issue number6
DOIs
StatePublished - Jan 1 1986

Keywords

  • Ethchlorvynol
  • poisoning
  • pulmonary edema
  • substance abuse

ASJC Scopus subject areas

  • Emergency Medicine

Fingerprint Dive into the research topics of 'Pulmonary edema induced by intravenous ethchlorvynol'. Together they form a unique fingerprint.

  • Cite this